Alert archive / Delaware / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2013, 2:25 PM EDT for New Castle County, Delaware; Cecil County, Maryland. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 2:25 PM EDT (18:25 UTC)
- Expired
- Jul 8, 2013, 4:00 PM EDT
- In force
- 95 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD
The radar
The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
095
WWUS81 KPHI 081825
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON JUL 8 2013
DEZ001-MDZ008-082000-
CECIL MD-NEW CASTLE DE-
225 PM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CECIL AND SOUTHERN NEW
CASTLE COUNTIES...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLYWOOD BEACH...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR NORTH EAST...AND
NORTH EAST AROUND 230 PM...HOLLYWOOD BEACH...AND HOLLYWOOD BEACH
AROUND 240 PM...CAYOTS...AND CAYOTS AROUND 250 PM...CHESAPEAKE
CITY...BRANTWOOD...BRANTWOOD AND BOHEMIAS MILLS AROUND 310 PM.
LAT...LON 3967 7559 3964 7558 3960 7560 3960 7558
3950 7557 3947 7558 3940 7555 3941 7602
3944 7600 3946 7602 3952 7599 3955 7603
3954 7607 3959 7608
$$
NEIRENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:49 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 8, 10:49 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1049 AM EDT MON JUL 8 2013 .SYNOPSIS... AN UPPER AIR DISTURBANCE CROSSING THE APPALACHIANS THIS MORNING WILL MOVE THROUGH THE AREA LATER TODAY. IN ITS WAKE THE BERMUDA HIGH PRESSURE SYSTEM WILL RE-ESTABLISH ITSELF ALONG THE EASTERN SEABOARD. A COLD FRONT IS FORECAST TO SLOWLY ARRIVE THURSDAY. THEN IT SHOULD STALL NEAR OUR REGION FRIDAY AND SATURDAY. THIS FRONT MAY THEN DISSIPATE LATE SATURDAY AND SUNDAY AS THAT BERMUDA HIGH PRESSURE SYSTEM IN THE WESTERN ATLANTIC ONCE AGAIN BUILDS TOWARD THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE 500MB LOW CONTINUES TO MOVE EASTWARD THIS MORNING. AS IT ROTATES EAST, IT WILL SPARK OFF SOME SHOWERS AND THUNDERSTORMS, SENDING THEM INTO OUR AREA VIA THE SOUTH/SOUTHWEST FLOW. INSTABILITY IS MODEST ENOUGH TODAY AND WE ARE ALREADY STARTING TO SEE SOME STORMS POP UP ACROSS CENTRAL PENNSYLVANIA. KEPT POPS IN THE ISOLATED TO SCATTERED RANGE AS THINGS ARE JUST STARTING TO DEVELOP AND SHOULD INCREASE THROUGH THIS AFTERNOON. CLOUDS ARE SCATTERED ACROSS THE REGION WITH AN AREA OF CLOUDINESS MAINLY OVER THE DELMARVA, ASSOCIATED WITH AN AREA OF SHOWERS THAT HAS BEEN SLOWLY ROTATING NORTHEASTWARD THROUGH VIRGINIA AND MARYLAND. AS WE GO THROUGH THE DAY, EXPECT PLENTY OF CUMULUS TO DEVELOP ACROSS THE REGION. AFTN MAX TEMPS AND ALSO SFC DEWPTS ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER THAN OVER THE WEEK END. RESULTANT FCST HEAT INDICES ARE IN THE UPPER 80S OR AROUND 90 AT MOST SO NO HEAT ADVISORIES ARE NEEDED FOR TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... SHRA/TSRA ACTIVITY SHOULD DIMINISH QUICKLY AFTER SUNSET AND SO THE CURRENT FCST FOR OVERNIGHT IS DRY. THE HISTORY OF CONVTN WITH THE UPPER LOW HAS BEEN TO PERSIST INTO THE NIGHT NEAR THE LOW CENTER... SUCH AS IS OCCURRING OVER OHIO EARLY THIS MORNING. HWVR THE LOW IS FCST TO BE LESS WELL ORGANIZED BY TONIGHT SO PERHAPS THIS PATTERN WILL NOT REPEAT. TIME WILL TELL. WITH A SLIGHTLY COOLER AND DRIER AMS IN PLACE...OVERNIGHT MINS BY EARLY TUE MORN SHOULD BE A COUPLE DEGREES COOLER THAN TODAY IN MOST SPOTS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE GFS INITIALIZATION OF OUR DEAMPLIFYING TROF STILL LOOKED A BIT TOO ROBUST OFF THE 00Z SOUNDINGS. FARTHER WEST BOTH U.S. MODELS LOOKED REASONABLE. THE 850MB AND 925MB INITIALIZATION LOOKED BETTER ON THE WRF-NMMB AT 850MB AND THE GFS AT 925MB. ANY BIAS WAS MAYBE 1C TOO LOW. OVERALL THERE HAS NOT BEEN A SEISMIC SHIFT WITH THE 00Z MODELS. WHAT CHANGE THERE HAS BEEN SINCE LAST NIGHT IS LESS TROFFING OVER THE EASTERN CONUS AND MORE OF A BRIDGING OF THE CONTINENTAL AND BERMUDA RIDGES. CHANTAL WILL BE A WILD CARD IN ALL OF THIS. HEAT HEADLINES POSSIBLE FOR WEDNESDAY. THEN REGARDLESS OF THE RETROGRESSION OR BRIDGING, THE TWO INCH FCST PWATS COUPLED WITH A SLOW MOVING COLD FRONT IS NOT A GOOD WEATHER COMBINATION FOR LATER WEDNESDAY INTO THURSDAY. THIS 00Z GFS RUN OVERALL WAS ON THE ROBUST SIDE AND IT STARTS IN THE LONG TERM RIGHT OFF THE BAT ON TUESDAY WITH A VIGOROUS WAA/SHORT WAVE PUSH. WHILE OTHER MODELS ARE NOT AS AGGRESSIVE, FCST PARAMETERS POINT TO A GREATER THAN CLIMATOLOGICAL CONSIDERATION FOR SHOWERS AND THUNDERSTORMS IN OUR CWA WITH POPS INCREASED TO LIKELY IN PENNSYLVANIA WHERE THERE IS BETTER MODELING CONSENSUS INCLUDING THE MESOSCALE ONES. THE GFS INCREASES THE 0-1KM HELICITY INTO VALUES OF CONCERN, BUT ATTM BELIEVE ITS TOO ROBUST BASED ON ITS CONCENTRATIVE OUTPUT. IT WAS WITH 925MB WINDS DURING THIS JUST CONCLUDED EVENT. OTHER CONVECTIVE PARAMETERS ARE NOT THAT AMOROUS. MLCAPE 500-1000J, VERY LITTLE DCAPE, OK BULK SHEAR, RATHER PUTRID MID LEVEL LAPSE RATES AND MARGINAL TT(S) AND SI(S). MAYBE THE ROBUST GFS SOLUTION HAS BLED INTO ITS MOS AND WILL LEAD US DOWN THE WRONG PATH (TOO MANY CLOUDS PCPN INHIBITED 850(S) AND 925(S)). BUT NONETHELESS WE WILL BITE AS GFS MOS IS CONSISTENT WITH ITS FCST THERMAL FIELDS (WRF- NMMB ALSO) AND HAVE MAX TEMPS CLOSE TO IT. IF THE GFS IS TOO ROBUST WITH THE WAA SURGE CHANCES ARE ITS STRONG FCST NVA ON TUESDAY NIGHT IS ALSO OVERDONE. THUS WE WENT MORE TOWARD A STEP DOWN APPROACH TO NO POPS OVERNIGHT LEAVING IN THE CHANCE DURING THE EVENING. ON WEDNESDAY ALL THE MODELS DEVELOP A LEE SIDE TROF AND ARE IN BETTER AGREEMENT ABOUT AN OVERALL THERMODYNAMICALLY INCLINED AIR MASS FOR THUNDERSTORMS. THE ACTUAL COLD FRONT WILL STILL BE GEOGRAPHICALLY TOO DISPLACED TO BE THE DURING THE DAY TRIGGER, BUT SOME OF ITS PREVIOUS CONVECTION WE SUPPOSE COULD ALSO SERVE AS ONE. THE FCST MLCAPE IS IN A BETTER RANGE (APPROACHING 2000J). THE FORECAST BULK SHEAR THOUGH OF 15-20KTS IS RATHER MODEST EVEN IF TT(S) GETTING NEAR 50C AND S.I(S) OF -3C TELL OF STRONGER UPDRAFT STRENGTHS. THE FCST MID LEVEL LAPSE RATES ARE MODERATELY BETTER (WOW IF THAT EML IS CORRECT FOR WESTERN NY STATE). OVERALL THIS INFERS PULSIER TYPE STRONGER/SEVERE THUNDERSTORMS. BECAUSE OF THE GEOGRAPHICAL LOCATION OF THE FRONT, HIEST POPS WERE NORTHWEST. SPC HAS THE NORTHWEST PART OF OUR CWA IN SLIGHT RISK. BESIDE THE STRONG/SEVERE POTENTIAL FCST PWATS OF AROUND 2 INCHES SPEAK FOR THEMSELVES. THE COMBINATION OF HEAT AND HUMIDITY SHOULD AGAIN PEAK ON WEDNESDAY. THERE IS SOME CONCERN ABOUT A DIRTIER SKY (THIS IS NOT GOING TO BE THE CLEAN TROPICAL AIR MASS OF THE PAST WEEKEND) AS THE AIR MASS WILL BE MORE CONTINENTAL. AT FACE VALUE THE GFS WOULD SUPPORT MAX TEMPS DEEPER INTO THE MID 90S ON THE COASTAL PLAIN. FOR NOW WE ARE HEDGING LOWER BECAUSE OF THE FORMER. IN SPITE OF THIS, WE ARE GETTING HEAT INDEX VALUES OF 95-100F I95 CORRIDOR SOUTHEASTWARD THAT WOULD TRIGGER HEAT RELATED HEADLINES IN URBAN AREAS. UNLIKE TUESDAY NIGHT, WE ARE NOT ANTICIPATING AS MUCH OF A DROP OFF OF PCPN CHANCES ON WEDNESDAY NIGHT. WHETHER ITS A CONTINUATION OR A QUICKER IGNITION, LIKELY POPS HAVE BEEN KEPT FOR OUR CWA ON THURSDAY. THE LACK OF CAPPING MAY LIMIT THE SEVERE POTENTIAL, BUT THE FCST PWATS ARE STILL AROUND TWO INCHES. LOOKS LIKE THERE SHOULD BE TOO MANY CLOUDS/PCPN AROUND TO REACH 90F IN MOST IF NOT ALL OF OUR CWA. WE REALLY DID NOT MAKE TOO MANY CHANGES TO THE LONG TERM BEYOND THURSDAY. THE MODELS ARE TAKING THE FRONT EAST OF OUR CWA, SO WE MIGHT HAVE A RELATIVELY LOW POP DAY FRIDAY OR SATURDAY BEFORE THE BOUNDARY EITHER BACKS UP, OR ITS DISSIPATIVE STATE ACTS AS A CONDUIT. WHERE CHANTAL GOES AND HOW MUCH CONTRIBUTION IT DOES OR DOES NOT HAVE WILL BE WATCHED. THE 00Z MEDIUM RANGE MODELS WERE RATHER DIVERSE TO SAY THE LEAST AS TO WHERE THE SYSTEM GOES. PLEASE REFER TO NHC FOR OFFICIAL FORECAST INFORMATION. GIVEN HOW GFS MOS HAS BEEN LEAVING EC MOS IN THE DUST (OR MUD) LATELY, WE LEANED MORE HEAVILY TOWARD IT FOR ANY TEMPERATURE ADJUSTMENTS. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS CONTINUE AT THE TERMINALS ALTHOUGH SOME LOWER DECKS HAVE BEEN STARTING TO MOVE THROUGH THE REGION THIS MORNING. BASES AROUND 1500FT ARE PUSHING SOUTHEASTWARD THROUGH THE REGION, IN ASSOCIATION WITH A WEAK WAVE MOVING THROUGH. WHILE THESE CLOUDS WILL REMAIN MOSTLY SCATTERED, THEY MAY BECOME BROKEN FOR A BRIEF PERIOD OF TIME. EXPECT THESE CLOUDS TO CLEAR OUT THROUGH 16Z. WINDS REMAIN FAIRLY LIGHT OUT OF THE WEST SOUTHWEST THIS MORNING AND WILL START TO PICK UP AROUND 10 KNOTS THIS AFTERNOON. NOT A LOT OF WIND RIGHT ABOVE THE SURFACE SO IF ANY GUSTS DEVELOP LATE THIS AFTERNOON, THEY WILL ONLY BE AROUND 15 KNOTS. A CHANCE FOR SOME ISOLATED TO SCATTERED CONVECTION EXISTS THIS AFTERNOON AND EVENING WHICH MAY RESULT IN BRIEF MVFR CIGS/VSBYS AT TIMES. THESE ARE NOT MENTIONED IN THE TAFS ATTM BUT WATCH FOR UPDATES AS SHRA/TSRA POSSIBLY DEVELOP LATER TODAY. OUTLOOK... TUESDAY THROUGH FRIDAY...SOME SHOWERS AND THUNDERSTORMS ARE ANTICIPATED EACH DAY, ESPECIALLY IN THE AFTERNOON AND EVENING. LOCAL MVFR OR LOWER DUE TO CEILINGS AND/OR VISIBILITIES ARE ANTICIPATED. GREATEST CONCENTRATION AND IMPACT IS OUTLOOKED FOR WEDNESDAY INTO THURSDAY. && .MARINE... LIGHT SW WINDS AND SEAS WILL CONTINUE OVER THE FCST WATERS AS THE SUMMERTIME BERMUDA HIGH PATN BASICALLY REMAINS IN PLACE. AN UPPER LEVEL TROF MOVG ACROSS THE AREA WILL TRIGGER A FEW SCT SHOWERS AND POSSIBLY A TSTM WITH LOCALLY POOR VSBY AND BRIEF GUSTY WINDS. OUTLOOK... ON DELAWARE BAY SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGHOUT THE OUTLOOK PERIOD. ON THE OCEAN, WE ARE ANTICIPATING THAT THE CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH FRIDAY. THE SOUTHERLY FLOW SHOULD INCREASE SOME WEDNESDAY INTO THURSDAY, WHICH MAY ALLOW SEAS TO REACH AROUND 5 FEET. HOWEVER, CONFIDENCE IS NOT HIGH GIVEN THAT THE WINDS SHOULD BE MAINLY UNDER 25 KNOTS BECAUSE OF THE WARMTH OF THE AIR MASS. AS WE GET TOWARD FRIDAY CONFIDENCE ABOUT SUB SMALL CRAFT ADVISORY INCREASES AGAIN AS THE FRONT STALLS NEAR THE MARINE AREA AND THE OVERALL SYNOPTIC SCALE WIND PATTERN WEAKENS. SOME THUNDERSTORMS ARE ANTICIPATED THROUGH FRIDAY ESPECIALLY IN THE AFTERNOON AND EVENING, WITH LATE WEDNESDAY AND ESPECIALLY THURSDAY LOOKING LIKE THE GREATER CHANCE FOR MORE WIDESPREAD ACTIVITY AND WHEN SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/GORSE NEAR TERM...AMC/MEOLA SHORT TERM...AMC LONG TERM...GIGI AVIATION...GIGI/GORSE/MEOLA MARINE...AMC/GAINES/GIGI/GORSE
Hazardous weather outlook, Jul 8, 4:05 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT MON JUL 8 2013 NJZ001-007-008-PAZ054-055-060>062-090815- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 405 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ009-010-012-013-016-020>023-027- PAZ101-103-105-090815- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-WESTERN CHESTER- WESTERN MONTGOMERY-UPPER BUCKS- 405 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-090815- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 405 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON, ESPECIALLY IN THE HIGHLY URBANIZED AREAS. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-090815- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 405 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-090815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER SLOW MOVING FRONT COULD TRIGGER GUSTY THUNDERSTORMS DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 9:03 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 AM EDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SADSBURY TWP 39.98N 75.90W
07/07/2013 CHESTER PA 911 CALL CENTER
TREES AND WIRES DOWN
0700 PM LIGHTNING VALLEY TWP 39.98N 75.85W
07/07/2013 CHESTER PA 911 CALL CENTER
LIGHTNING STRUCK A HOUSE.
0750 PM FLOOD HACKETTSTOWN 40.85N 74.83W
07/07/2013 WARREN NJ LAW ENFORCEMENT
SOME ROADWAY FLOODING IN HACKETTSTOWN.
0808 PM TSTM WND DMG ROXBURY TWP 40.86N 74.66W
07/07/2013 MORRIS NJ TRAINED SPOTTER
ROOF BLOWN OFF A STRUCTURE. POWER KNOCKED OUT FOR HALF
OF ROXBURY.
0810 PM HAIL LEDGEWOOD 40.88N 74.66W
07/07/2013 M0.88 INCH MORRIS NJ TRAINED SPOTTER
NICKEL SIZE HAIL.
0815 PM TSTM WND DMG WHARTON 40.90N 74.58W
07/07/2013 MORRIS NJ PUBLIC
TREES DOWN. POWER OUTAGES IN MORRIS COUNTY CONCENTRATED
IN DOVER AND MINE HILL TOWNSHIPS
0820 PM HAIL ROXBURY TWP 40.86N 74.66W
07/07/2013 M0.50 INCH MORRIS NJ COCORAHS
HAIL UP TO A HALF INCH IN DIAMETER REPORTED.
&&
EVENT NUMBER PHI1300253 PHI1300254 PHI1300258 PHI1300259 PHI1300255
PHI1300256 PHI1300257
GAINES/GORSELocal storm report, Jul 8, 9:49 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SADSBURY TWP 39.98N 75.90W
07/07/2013 CHESTER PA 911 CALL CENTER
TREES AND WIRES DOWN
0700 PM LIGHTNING VALLEY TWP 39.98N 75.85W
07/07/2013 CHESTER PA 911 CALL CENTER
LIGHTNING STRUCK A HOUSE.
0750 PM FLOOD HACKETTSTOWN 40.85N 74.83W
07/07/2013 WARREN NJ LAW ENFORCEMENT
SOME ROADWAY FLOODING IN HACKETTSTOWN.
0808 PM TSTM WND DMG ROXBURY TWP 40.86N 74.66W
07/07/2013 MORRIS NJ TRAINED SPOTTER
ROOF BLOWN OFF A STRUCTURE. POWER KNOCKED OUT FOR HALF
OF ROXBURY.
0810 PM HAIL LEDGEWOOD 40.88N 74.66W
07/07/2013 M0.88 INCH MORRIS NJ TRAINED SPOTTER
NICKEL SIZE HAIL.
0815 PM TSTM WND DMG WHARTON 40.90N 74.58W
07/07/2013 MORRIS NJ PUBLIC
TREES DOWN. POWER OUTAGES IN MORRIS COUNTY CONCENTRATED
IN DOVER AND MINE HILL TOWNSHIPS
0820 PM HAIL ROXBURY TWP 40.86N 74.66W
07/07/2013 M0.50 INCH MORRIS NJ COCORAHS
HAIL UP TO A HALF INCH IN DIAMETER REPORTED.
0835 PM TSTM WND DMG BASKING RIDGE 40.71N 74.55W
07/07/2013 SOMERSET NJ LAW ENFORCEMENT
SOME TREES AND POWER LINES DOWN ON NORTH MAPLE AVENUE
AND MADISONVILLE ROAD.
&&
EVENT NUMBER PHI1300253 PHI1300254 PHI1300258 PHI1300259 PHI1300255
PHI1300256 PHI1300257 PHI1300260
GAINES/GORSESpecial weather statement, Jul 8, 2:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON JUL 8 2013
DEZ001-MDZ008-082000-
CECIL MD-NEW CASTLE DE-
225 PM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CECIL AND SOUTHERN NEW
CASTLE COUNTIES...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLYWOOD BEACH...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR NORTH EAST...AND
NORTH EAST AROUND 230 PM...HOLLYWOOD BEACH...AND HOLLYWOOD BEACH
AROUND 240 PM...CAYOTS...AND CAYOTS AROUND 250 PM...CHESAPEAKE
CITY...BRANTWOOD...BRANTWOOD AND BOHEMIAS MILLS AROUND 310 PM.
LAT...LON 3967 7559 3964 7558 3960 7560 3960 7558
3950 7557 3947 7558 3940 7555 3941 7602
3944 7600 3946 7602 3952 7599 3955 7603
3954 7607 3959 7608
NEIRENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:05 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 40 min |
| Jul 7, 8:27 PM EDT | Special Weather Statement | PHI | Somerset | 48 min |
| Jul 7, 8:38 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 52 min |
| Jul 8, 3:03 PM EDT | Special Weather Statement | PHI | Burlington | 57 min |
| Jul 8, 5:20 PM EDT | Special Weather Statement | PHI | Atlantic | 55 min |
| Jul 8, 3:31 PM EDT | Special Weather Statement | PHI | Chester, Delaware | 59 min |
| Jul 8, 4:03 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 87 min |
Nearby
Special Weather Statements in Delaware, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.